New York, 2021

Winter Storm and Winter Weather in New York, January 15 to 17, 2021

January 15 to 17, 2021 · NWS ALY · 11 events in 11 counties and zones

A strong storm system brought a mix of rain and snow to the region. Snow was mainly confined to the higher elevations of the southern Adirondacks where snow totals ranged from 8 to 20 inches.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A strong storm system brought a mix of rain and snow to the region. Snow was mainly confined to the higher elevations of the southern Adirondacks where snow totals ranged from 8 to 20 inches. The higher elevations of the Catskills had between 4 and 7 inches, whereas the valleys had mainly rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 15, 6:32 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 15, 6:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
632 PM EST Fri Jan 15 2021

.SYNOPSIS...
A complex storm system will impact eastern New York
tonight through the weekend.  A low pressure and a frontal boundary
will bring rain and snow to region tonight into Saturday with some
gusty winds. Some heavy snowfall is possible over the higher terrain
mainly north and west of the Capital Region.  A low pressure system
will strengthen near northern New England Saturday night into Sunday
with some additional snow showers and gusty winds with temperatures
still running a little above normal for mid January.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Winter Weather Advisory from 7 pm EST tonight to 10 am EST
Saturday for the eastern Catskills of western Greene and western
Ulster Counties...

     Winter Weather Advisory from midnight tonight until 10 am
EST Saturday for the Berkshires....

     Winter Storm Warning Warning from 1 am EST Saturday to 1 pm
EST Saturday for northern Warren and northern Fulton Counties...

     Winter Weather Advisory from 1 am EST Saturday to 1 pm EST
Saturday for northern Saratoga and southeast Warren Counties...

     Winter Storm Warning from 1 am EST Saturday to noon Sunday
for northern Herkimer and Hamilton Counties...

     Winter Storm Warning from 1 am EST Saturday to noon Sunday for
the elevations above 1500 ft in Bennington and western Windham
Counties...

Precipitation still well to the west and south but moving toward
us. Precipitation will spread over the region through the night
with rain and snow in the valleys and snow in the higher
elevations. Timing and locations of precipitation transitions
and mixes later tonight through Saturday morning will be very
complex as predicted thermal profiles across the region are so
close to isothermal, near the freezing level, just slight
warming or cooling in a small layer or layers aloft will result
in different mixes of precipitation and timing of changes of
precipitation at different elevations and locations. The highest
confidence is the big snows in higher elevations, especially at
and above 1500 feet. However, below 1500 feet is where there
cold be some variability. Just minor adjustments to
temperatures, sky cover and precipitation timing. Previous AFD
has more details and is below...

A potent cutoff low will bring inclement weather back into
eastern NY and western New England tonight. A warm front is
lifting northward and as the cold front catches up overnight the
boundary will occlude and a secondary cyclone will form near
eastern PA/NJ early Saturday morning near the triple point and
move over Long Island and southwest New England by daybreak.

Strong isentropic lift will occur ahead of the frontal boundary.
Deep water vapor transport will occur from the Gulf of Mexico
and western Atlantic into the region. An anomalous 850 hPa E/SE jet
of 45-60 kts will advect in the low-level moisture. The latest
GEFS PWAT anomalies are +1 to +2 or STDEVs above normal. The -u
wind anomalies /easterlies/ increase to +3 to +5 STDEVs above
normal and the +v-anomalies /southerlies/ increase to +2 to +3
STDEVs above normal.

The strong moisture advection occurs with the vigorous QG lift
between 06Z-12Z. The pcpn gradually spreads from southwest to
northeast tonight, and the southeast upslope flow will focus
some snow possibly mixed with some sleet or freezing rain
briefly over the eastern Catskills. We started an advisory early
there. Warmer air will be increasing in the sfc to H850 layer
for mainly rain in the Hudson River Valley/NW CT. However, wet
bulb cooling may produce a brief period of rain/snow into the
Taconics/NW CT. The high peaks of the Berkshires could get a
quick 2-4" of snow overnight with a brief mix to sleet/freezing
rain. Our forecast reflects a blend of the GFS/NAM thermal
profiles with a top down methodology. The predominate ptype is
rain and snow.

As the boundary moves towards the area the secondary cyclone
rapidly forms along the triple point and near the cyclonic exit
region of a 150+ jet streak at 250 hPa. Wet bulb cooling should
allow for some snow in the western Mohawk Valley and a snowy
start over the southern Adirondacks, northern reaches of the
Lake George Region, and southern VT. Snowfall rates could reach
an inch and hour and the the HREF 1-hr snow probs showed decent
probabilities in the high chc/likely range into southern VT
between 06Z-12Z. We have warnings in effect for the southern
Adirondacks and southern VT above 1500 feet. A few advisories
were also issued for the hills of northwest Saratoga and
southeast Warren County for 2-6" of snow. Past CSTAR research
has shown cool season cutoff lows are always tricky with the
pcpn distributions the predominate ptype. It looks like east of
the Hudson River Valley over western New England will have the
higher QPF and perhaps along the eastern spine of the southeast
Catskills.

The low-level jet off the southern Greens strengthens tonight.
We mentioned wind gusts off the Berkshires and southern Greens
in the 35-45 mph range in the WSW's with isolated power outages.
The pcpn should shield strong wind gusts from reaching the sfc.
It will be hard to break the low-level inversion.

Temps will be rising into the lower to upper 30s overnight with
rain being the predominate ptype in the valleys towards
daybreak. This is a tricky forecast critical to elevation and
the thermal profiles. Lows will be in the upper 20s to mid 30s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Winter Weather Advisory from 7 pm EST tonight to 10 am EST
Saturday for the eastern Catskills of western Greene and western
Ulster Counties...

     Winter Weather Advisory from midnight tonight until 10 am
EST Saturday for the Berkshires....

     Winter Storm Warning Warning from 1 am EST Saturday to 1 pm
EST Saturday for northern Warren and northern Fulton Counties...

     Winter Weather Advisory from 1 am EST Saturday to 1 pm EST
Saturday for northern Saratoga and southeast Warren Counties...

     Winter Storm Warning from 1 am EST Saturday to noon Sunday
for northern Herkimer and Hamilton Counties...

     Winter Storm Warning from 1 am EST Saturday to noon Sunday for
the elevations above 1500 ft in Bennington and western Windham
Counties...

Tomorrow...The heaviest pcpn will likely be in the morning to
early afternoon, and then the dry slot breaks into the region
based on the NAM/GFS/CMC. The cyclonic vorticity advection
associated with the upper low may keep light snow/rain going
over the southern Adirondack and southern Greens. These
locations could get a quick 6-12" of snow. The foothills of the
eastern and southern Adirondacks 5-10". Lesser amounts of 2-6"
over Berkshires and northwest Saratoga County. The Helderbergs
could have 2-4". The first wave of advisories/warnings end in
the late morning into the early afternoon. In the dry slot, the
winds will veer to west to southwest as the synoptic phase of
the storm winds down. Max temps should reach the mid 30s to
lower 40s over the forecast area with the brief warm air
intrusion.

Saturday night...Wrap around/upper deformation snowfall kicks
back in. The sub-synoptic portion of the storm fires up with
lake enhanced and W/SW upslope snowfall. The 3-km NAM/HRRR were
followed here with some conditional lake instability. The 12Z
NAM Froude numbers along the western New England higher terrain
are from 0.5-1.0 subcritical or blocked to greater than 1
Sunday morning and become critical flowing right along the
mountain ridges. An additional 3-6" of snow is possible in the
western Adirondacks and southern Greens. Some of the southern
Adirondacks may get 6-12" of snow and the southern Greens 8-16"
from the event. Lighter snow amounts are possible over the
Berkshires, northern Taconics and Rensselaer Plateau. West winds
will increase to 10 to 20 mph with some gusts 30-35 mph. Lows
fall into the mid 20s to lower 30s in the cold advection
associated with the upper level low.

The large closed off upper level low will move across New England
for Sunday and into eastern Canada for Sunday night.  With the
cyclonic flow in place and colder air moving in aloft, additional
snow showers will occur for Sunday into Sunday night as a result of
upslope flow and lake enhancement. With the westerly flow in place
throughout the atmosphere, the bulk of the snow shower activity will
be impacting the western Adirondacks. However, some snow showers
will also be possible for the western Mohawk Valley and southern
Vermont.  An additional coating to a few inches is possible for
Sunday into Sunday night, with the highest totals across the far
western Adirondacks and highest peaks of the southern Greens.
Outside of these areas, a few flurries can't be ruled out,
otherwise, it will be fairly cloudy and blustery, with a brisk
westerly wind gusting up to 30 mph.   It will remain chilly, with
highs generally in the 30s, although downsloping flow may allow for
a few low 40s in the mid Hudson Valley.  With the clouds and breeze,
lows won't be too cool for Sunday night, with lows in the mid to
upper 20s for most.

By Monday, another upper level disturbance be rotating around the
upper level low over eastern Canada and passing to our south across
the northern mid-Atlantic States.  Moisture will be limited, but a
few more upslope/lake enhanced snow showers will be possible across
northern and high terrain areas.  Most valleys will just remain
fairly cloudy and chilly, with less wind than Sunday. Once again,
highs will be in the 30s for Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
*Overview*

We're finally seeing the manifestations of a "true" La Nina in the
weather pattern take shape here across North America aligning with
the oceanic state already in place as advertised by the global
models. With the atmospheric component of a La Nina pattern in
place, the northern stream or polar jet will play a more important
role in our weather. This includes air mass advection, storm track,
and storm type. In addition to a La Nina, a high-latitude
atmospheric (-AO/-NAO) blocking pattern will also be a driver in our
weather pattern during this long-range period.

A flat (zonal to semi-zonal) cyclonic flow regime will be in place
overhead during the long-term forecast period. The weather pattern
will be slightly more active compared to much of the past couple of
weeks or days during the front-end of this month. However, given the
magnitude/configuration of the block pattern in place, not expecting
for the pattern to significantly turn active/wetter. So with that,
expect for a slightly more unsettled/active weather period compared
to prior days (earlier this month) with just a couple bouts of
wintry weather that will include some synoptic, upslope, and lake
enhanced snow showers. Additionally, expect for there to be an
abundance of cloud cover with blustery conditions at times.

*Breakdown*

The long-term period starts off Monday night with lake effect snow
showers having come to an end over the forecast area. We'll get a
brief reprieve from the snow showers Monday night into Tuesday
before another shortwave approaches. Ahead of precipitation
associated with the shortwave, clouds will steadily be on the
increase during the day on Tuesday with much of the forecast area
once again becoming mostly cloudy Tuesday afternoon-Tuesday evening.
Snow showers are expected to move in from west to east in the
Tuesday evening/night timeframe. Highest confidence or best chances
for snow showers looks to be confined for areas along and north of I-
90. This includes the SW Adirondacks, western Mohawk Valley, and the
southern Greens. Accumulations at this time are expected to be light
however with this shortwave coming with limited moisture.

Sometime between Wednesday morning and Wednesday afternoon, any
lingering snow showers associated with this shortwave should come to
an end.

We'll see another brief reprieve Wednesday night into Thursday
before our next shot at some additional snow (which is set to move
in during the day on Thursday). During the day on Thursday, clouds
will once again be on the increase ahead of a storm system that will
be tracking near the border of the U.S. and Canada. Snow is expected
to move in from west to east increasing in coverage across the area
sometime between Thursday afternoon and Thursday night. Synoptic
snow will transition over to lake effect snow by Friday and could
persist through late Friday. As far as accumulations, snow amounts
at this time are expected to be light with, similar to the first
shortwave, this second system coming with limited moisture (due to
it tracking along the northern stream and over large continental
landmasses). Again, northern zones and higher elevations (i.e. SW
Adirondacks, western Mohawk Valley, southern Greens) are most
favored to receive the higher snow amounts. Between this system and
the one mentioned above, this second one is looking like it will
bring a more widespread and heavier snow to the area.

As far as temperatures, our airmass will be more Canadian as opposed
to Arctic given the overall large scale setup. The two
perturbations/disturbances mentioned above will help to advect this
Canadian airmass. That said, not expecting anything extreme in terms
of cold during this period. Expect for anomalies to run near normal
to slightly cooler than normal levels with highs generally in the
20s/30s and lows in the teens/20s.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Approaching storm system will bring precipitation across the
region after about 06Z with predominant MVFR conditions
developing through this evening, then visibilities lowering to
predominant IFR and ceilings hovering between 500-1000 feet
after about 06Z with rain and snow beginning at the TAF sites.
Precipitation will transition to rain before daybreak at all TAF
sites but IFR ceilings should continue through about 12Z-16Z as
visibilities gradually rise through MVFR with precipitation
becoming lighter. By 18Z-21Z precipitation becomes lighter with
MVFR to VFR visibilities and ceilings between 2000-3000 feet.

East to southeast winds at less than 10 Kt will increase to 10
to 15 Kt. Winds at 2000 feet will increase rapidly to 35-40KT and
wind shear is indicated at all TAF sites tonight, ending by
10Z-13Z when the strong winds will exit the region. Winds become
north to northeast through Saturday morning at less than 10 Kt
then shift to west at less than 10 Kt Saturday afternoon as the
storm system begins to exit.

Outlook...

Saturday Night: Moderate Operational Impact. Breezy. Chance of RA...SN.
Sunday: Low Operational Impact. Breezy. Slight Chance of SHSN.
Sunday Night: No Operational Impact. NO SIG WX.
Martin Luther King Jr Day: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Breezy. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Moderate Operational Impact. Chance of SHSN.
Wednesday: Low Operational Impact. Breezy. NO SIG WX.

&&

.HYDROLOGY...
Widespread hydrologic issues are not expected at this time
through the holiday weekend..

More widespread precipitation arrives tonight into Saturday
with a mix of rain and elevation snow expected.

Total QPF from this is event is from about two thirds of an inch
to up to an inch and three quarters. The higher QPF may be
along the east southeast upslope region of the western New
England higher terrain.

Due to the mixture of snow and rain, and the relatively dry
period over the past 2 weeks, minimal hydrological issues are
anticipated at this time. Latest NAEFS and GEFS MMEFS only have
Stevenson reaching the alert stage. The latest NERFC forecasts
have Williamstown and the tidal gauge at Poughkeepsie possibly
rising to the alert/action stage.

Some notable within bank rises are possible. Snow being the
predominate ptype for a large portion of the event over the
eastern Catskills, southern Adirondacks, and the southern Greens
should limit runoff. The warm up from the Hudson River Valley
eastward will be brief in duration.

The rainfall may come in a 12-hr or less time frame which may
produce some ponding and poor drainage nuisance flooding in a
few spots.

Additional snow showers and colder conditions return for the
second half of the weekend into early next week. Flows will
lower heading into next week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Weather Advisory until 10 AM EST Saturday for NYZ058-
     063.
     Winter Storm Warning from 1 AM to 1 PM EST Saturday for NYZ042-
     082.
     Winter Weather Advisory from 1 AM to 1 PM EST Saturday for
     NYZ041-083.
     Winter Storm Warning from 1 AM Saturday to noon EST Sunday for
     NYZ032-033.
MA...Winter Weather Advisory from midnight tonight to 10 AM EST
     Saturday for MAZ001-025.
VT...Winter Storm Warning from 1 AM Saturday to noon EST Sunday for
     VTZ013-014.

&&

SYNOPSIS...Wasula
NEAR TERM...NAS/Wasula
SHORT TERM...Frugis/Wasula
LONG TERM...Evbuoma
AVIATION...NAS
HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jan 15, 5:23 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
523 PM EST Fri Jan 15 2021

NYZ032-033-VTZ013-014-161100-
Northern Herkimer-Hamilton-Bennington-Western Windham-
523 PM EST Fri Jan 15 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM SATURDAY TO NOON EST
SUNDAY...

This Hazardous Weather Outlook is for northern Herkimer and Hamilton
Counties in eastern New York and the southern Green Mountains of Bennington
and western Windham County in southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

NYZ058-063-161100-
Western Greene-Western Ulster-
523 PM EST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for the eastern Catskills in
eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Winter Weather Advisory

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

MAZ001-025-161100-
Northern Berkshire-Southern Berkshire-
523 PM EST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SATURDAY...

This Hazardous Weather Outlook is for the Berkshires of western
Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

CTZ001-013-NYZ038>040-043-047>054-059>061-064>066-084-VTZ015-161100-
Northern Litchfield-Southern Litchfield-Southern Herkimer-
Southern Fulton-Montgomery-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Eastern Greene-Western Columbia-Eastern Columbia-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southern Washington-
Eastern Windham-
523 PM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
the mid Hudson Valley, Schoharie Valley, Taconics, Greater Capital
Region, Mohawk Valley, Washington County in eastern New York and
eastern Windham County in southern Vermont.

.DAY ONE...Tonight.

Some southeast wind gusts 35 to 45 mph are possible Saturday morning
over the Taconics. If higher gusts occur a Wind Advisory may be
needed.

In addition, a wintry mixture of snow and rain may result in
hazardous traveling conditions overnight. Some locally heavy
rainfall may produce ponding of water on roads and in poor drainage
areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A wintry mixture of snow and rain may result in hazardous traveling
conditions Saturday morning over the higher terrain. Some locally
heavy rainfall may produce ponding of water on roads and in poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

NYZ042-082-161100-
Northern Warren-Northern Fulton-
523 PM EST Fri Jan 15 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for northern Warren and northern
Fulton Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

NYZ041-083-161100-
Northern Saratoga-Southeast Warren-
523 PM EST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
SATURDAY...

This Hazardous Weather Outlook is for northern Saratoga and southeast
Warren Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York following
all local, state, and CDC guidelines.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Western Greene

When
January 15, 7:00 PM EST to January 16, 12:44 PM EST
Where
Western Greene forecast zone
Reported by
Trained Spotter
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Winter Weather, Western Ulster

When
January 15, 7:00 PM EST to January 16, 12:44 PM EST
Where
Western Ulster forecast zone
Reported by
Trained Spotter
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Winter Weather, Schoharie

When
January 15, 7:00 PM EST to January 16, 12:44 PM EST
Where
Schoharie forecast zone
Reported by
Trained Spotter
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

Winter Weather, Western Albany

When
January 15, 7:00 PM EST to January 16, 12:44 PM EST
Where
Western Albany forecast zone
Reported by
Trained Spotter
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Winter Storm, Northern Herkimer

When
January 16, 1:00 AM EST to January 17, 12:00 PM EST
Where
Northern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Winter Storm, Hamilton

When
January 16, 1:00 AM EST to January 17, 12:00 PM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Winter Weather, Northern Warren

When
January 16, 1:00 AM EST to 12:44 PM EST
Where
Northern Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Winter Weather, Northern Fulton

When
January 16, 1:00 AM EST to 12:44 PM EST
Where
Northern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Winter Weather, Northern Saratoga

When
January 16, 1:00 AM EST to 12:44 PM EST
Where
Northern Saratoga forecast zone
Reported by
Trained Spotter
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Winter Weather, Southeast Warren

When
January 16, 1:00 AM EST to 12:44 PM EST
Where
Southeast Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Winter Weather, Southern Fulton

When
January 16, 1:00 AM EST to 12:44 PM EST
Where
Southern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, January 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 936732, 936733, 936741, 936742, 936728, 936729, 936730, 936731, 936734, 936735, 936743.